MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. NEXGEN 11MM DIAMETER 100MM LENGTH STRAIGHT STEM EXTENSION; PROSTHESIS, KNEE

ZIMMER MANUFACTURING B.V. NEXGEN 11MM DIAMETER 100MM LENGTH STRAIGHT STEM EXTENSION; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a knee procedure, the surgeon noted debris in the sterile packaging of the stem prosthesis.Another stem was used to complete the procedure.No adverse events have been reported as a result of the malfunction.
 
Additional Manufacturer Narrative
(b)(4).G2 foreign source: finland customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Complaint sample was evaluated and the reported event could not be confirmed.Visual examination of the returned product identified an unknown debris.The unknown debris was sent for analytical testing, which determined the debris is consistent with skin.As the packaging was previously opened, the source of the skin cannot be confirmed.Device history record was reviewed and no discrepancies were found.Review of complaint history found no additional related issues for the reported part and part lot combination.A definitive root cause cannot be determined.A summary of the investigation has been sent to the complainant.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NEXGEN 11MM DIAMETER 100MM LENGTH STRAIGHT STEM EXTENSION
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19125244
Report Number0002648920-2024-00108
Device Sequence Number8330501
Product Code JWH
UDI-Device Identifier00889024220959
UDI-Public(01)00889024220959(17)330305(10)65871115
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00598801011
Device Lot Number65871115
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2024
Supplement Date Received by Manufacturer07/24/2024
Initial Report FDA Received Date04/17/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown